ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Improvement On Brooks Chromatic Bound For A Class Of Graphs

Dhurandhar, M (1982) Improvement On Brooks Chromatic Bound For A Class Of Graphs. In: Discrete Mathematics, 42 (1). pp. 51-56.

[img] PDF
science.pdf - Published Version
Restricted to Registered users only

Download (560kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0012-365X(82)90052-8


Brooks' Theorem says that if for a graph G,Δ(G)=n, then G is n-colourable, unless (1) n=2 and G has an odd cycle as a component, or (2) n>2 and Kn+1 is a component of G. In this paper we prove that if a graph G has none of some three graphs (K1,3;K5−e and H) as an induced subgraph and if Δ(G)greater-or-equal, slanted6 and d(G)<Δ(G), then χ(G)<Δ(G). Also we give examples to show that the hypothesis Δ(G)greater-or-equal, slanted6 can not be non-trivially relaxed and the graph K5−e can not be removed from the hypothesis. Moreover, for a graph G with none of K1,3;K5−e and H as an induced subgraph, we verify Borodin and Kostochka's conjecture that if for a graph G,Δ(G)greater-or-equal, slanted9 and d(G)<Δ(G), then χ(G)<Δ(G).

Item Type: Journal Article
Publication: Discrete Mathematics
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 20 Aug 2009 11:47
Last Modified: 14 Jun 2011 09:04
URI: http://eprints.iisc.ac.in/id/eprint/22185

Actions (login required)

View Item View Item